Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2004, 1:13 AM EST for Cass County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 1:13 AM EST (06:13 UTC)
- Expired
- Jun 12, 2004, 2:00 AM EST
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Cass County, MI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 120613
SVRIWX
MIC027-120700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 AM EDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN MICHIGAN
* UNTIL 300 AM EDT
* AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF CASSOPOLIS...MOVING
NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
CASSOPOLIS
VANDALIA
MARCELLUS
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
PENNY SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK
SHELTER IMMEDIATELY RAINFALL RATES OF 1 TO 2 INCHES PER HOURS CAN
ALSO BE EXPECTED...CAUSING PONDING OF WATER ON ROADWAYS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4207 8594 4207 8578 4190 8578 4181 8592
4177 8601 4178 8608 4187 8620
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:40 AM EST, 33 minutes earlier.
Area forecast discussion, Jun 12, 12:40 AM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1240 AM EST SAT JUN 12 2004 .AVIATION... WARM FRONT EXTENDING FROM SE IN-NW IL ATTM WITH SCT TSTMS DVLPG NORTH OF FRONT OVER NRN IN/IL. FRONT EXPECTED TO LIFT SLOWLY NORTH TO IN/MI BORDER BY END OF TAF PD. INCLUDED TSTMS IN TEMPO GROUP OVERNIGHT. PRBLY WL BE SCT STORMS AROUND AGAIN LATER IN THE TAF PERIOD, BUT, A LITTLE EARLY TO NAIL DOWN TIMING SO HAVE LEFT OUT OF TAFS FOR NOW. DAYTIME HEATING SHOULD GRADUALLY IMPROVE CIGS TO VFR IN THE AFTN. && .PREV DISCUSSION... SHORT TERM... A FRONTAL BOUNDARY CURRENTLY EXTENDING FROM COLUMBUS OHIO BACK NORTHWESTWARD TO NORTHWEST ILLINOIS WILL BE THE MAIN WEATHER MAKER TONIGHT AND TOMORROW. THE FRONT WILL REMAIN NEARLY STATIONARY FOR MUCH OF THE EVENING. A SHORT WAVE OVER THE CENTRAL PLAINS WILL BEGIN MOVING NORTHEAST TONIGHT AND INTERACT WITH THE FRONTAL BOUNDARY. THIS FRONT WILL MOVE NORTH AS A WARM FRONT AS THE SHORT WAVE APPROACHES. VERY WARM AND MOIST AIR JUST SOUTH OF THE FRONT WILL BE LIFTED OVER THE BOUNDARY LEADING TO SHOWER AND THUNDERSTORM DEVELOPMENT TOWARD MIDNIGHT. THE POTENTIAL FOR HEAVY RAIN IS THERE WITH PRECIPITABLE WATER IN THE WARM AIR IN THE 1.5 TO 2 INCH RANGE. COUNTIES IN THE SOUTHERN PART OF THE FORECAST AREA HAVE RECEIVED NEARLY 5 INCHES IS SPOTS FROM HEAVY RAINS OVER THE LAST 24 HOURS. THE GROUND IN THESE AREAS IS SATURATED AND ANY ADDITIONAL HEAVY RAIN WILL RUN OFF QUICKLY MAKING FLOODING MORE LIKELY. THEREFORE A FLOOD WATCH WILL BE ISSUED FOR THESE AREAS TONIGHT. THE FRONT WILL LIFT SLOWLY NORTH AS A WARM FRONT SATURDAY ALLOWING WARM AIR TO GET INTO THE SOUTHERN PART OF THE AREA. THERE CONTINUES TO BE CHANCES OF SHOWERS AND THUNDERSTORMS WITH THE FRONT STILL IN THE VICINITY. CURRENT FORECAST HANDLES THIS WELL...BUT INCREASED POPS FOR THE FLOOD WATCH AREA AND MADE MINOR CHANGES TO THE TEMP FORECAST. LONG TERM... SATURDAY NIGHT THROUGH FRIDAY STILL KEEPING SATURDAY NIGHT DRY AS CWA IS IN BETWEEN SHORTWAVES BUT THIS MAY BE WISHFUL THINKING WITH DIFFICULTY OF TIMING SHORTWAVES AND FRONTAL POSITION. KEEPING PREVIOUS TIMING AND THINKING SUNDAY-MONDAY WITH SHORTWAVES MOVING EAST TO BRING HIGH CHANCE POPS SUNDAY INTO MONDAY AND DRAGGING FRONT ACROSS REGION AS IT WASHES OUT. STRONGER SHORTWAVE FOR TUESDAY WOULD SEEM TO PULL A WELL DEFINED COLD FRONT ACROSS CWA ON TUESDAY AND ADDED CHC POPS. NEW 12Z GFS WANTS TO HOLD UP FRONT EVEN MORE WAITING FOR YET ANOTHER SHORTWAVE AND UPPER TROF TO APPROACH LATER WEDNESDAY INTO THURSDAY. AGAIN WILL NOT JUMP ON ONE MODEL RUN AND KEEP CONTINUITY WITH PREVIOUS FORECAST AND SOLUTIONS FOR DRY AND SEASONAL CONDITIONS WED-FRI. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES INZ013... INZ015...INZ020...INZ022>026...INZ032>034. MI...NONE. OH...NONE. && JT
Hazardous weather outlook, Jun 11, 5:11 AM EST, 20 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EST FRI JUN 11 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-121015- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 512 AM EST FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THURDERSTORMS WITH HEAVY RAINFALL THIS MORNING MAY CAUSE LOCALIZED FLOODING SOUTH OF HIGHWAY 6. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY INTO TUESDAY...WITH THE BEST CHANCE FOR SEVERE WEATHER LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THE STORMS LATE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF ANY FLOODING ARE APPRECIATED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:06 AM EST | Flash Flood Warning | IWX | Berrien | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.